need advice on Amlodipine and atorvastatin

Good Afternoon my boyfriends dr will not prescribe Amlodipine as he is taking 40mg atorvastatin,I have read it can lead to myopathy so do see why.However the GP has not suggested an alternative statin or BP tablet and boyfriends specialist wants him to take Amlodipine as well as 7.5mg Bisoperol,but the dr has refused twice to do this but never said why and increased the bisoperol to 10mg.I have looked around on the internet and been unable to find a suitable statin to take with Amlodipine which i presume the specialists wants boyfriend to take because of his age and mitral valve regurgitation,atrial enlargement.

Previous 10mg Bisoperol leaves boyfriend asleep about 10hours a day even in split doses.

Please can any-one give any advise .

Thanks

5 Replies

oldestnewest
  • I'm on artovastin and amlodipine.

    Bob

  • Probably all GPs vary, although they shouldn't. I take Amlodopine and have combined it with Simvastatin without any ill effect - apart from aches and pains which stopped when I discontinued the statin. I also have a leaking mitral valve. I use Amlodopine and Lisinopril for hypertension plus Bisoprolol and Warfarin for the AF and have done for a couple of years now. No ill effect apart from the usual tiredness. 5mg Bisop is pretty high for some people and 10mg even more so. It could explain your boy friend's tiredness. Seems to me the specialist and your GP need to work together to arrive at a solution that will leave your boy friend with an acceptable heart rate and controlled hypertension. There is a sweet point for all this. Hope you get it sorted soon.

  • Thank you for your replies was away overnight hence the delay in getting back to you both.The specialist has written 3 letters now to the GP and has instructd the gp to phone him if he needs to,boyfriends talking to another gp in the week so i hope the gp will do what the specialists wants otherwise no life being asleep constant.

    The one he usually sees his known as being obstinate I believe and thinks he knows it all. So boyfriend not seeing him again. I just hope this one listens otherwise there's nothing else we can do i suppose will let you know how it goes though i'm dreading it.

    Sorry dadog1 can i ask are you taking a statin at all which one Simvastatin does not agree with my boyfriend cos of aches and pains.Sorry is Lisinopril a statin.

    Best Wishes.

  • Hi pamfritz. I know, from my limited understanding, that Alodipine is a calcium-channel blocker and Lisiniprol an Ace inhibitor and that either or both in combination are used for hypertension. Try these two links to read more about them.

    patient.co.uk/medicine/lisi...

    patient.co.uk/medicine/amlo...

    I don't take any statins now. Had a chat with my (very helpful) GP who suggested coming off them and to monitor the effect. I felt better and my cholesterol levels actually came down! As I have read elsewhere on this forum, you are suffering with an unhelpful GP. In my case, the cardiologist is basically in charge of what drugs I use but he always tells me to work with my GP if any adjustments need to be made. They really do have to listen to each other - and your boyfriend's don't seem to be doing so. There are good ones out there and many Afibbers here have changed GPs to their advantage and happiness. See what you both can do. Remember, your B/F's health and well being is more important than any GP's ego or attitude.

    Good luck.

  • Thank you Dadog1.I read that the rules from the GMC records the GP can now override what the specialist says,disgusting if you ask me why are specialists there then.

    Don't think this particular GP will ever change been like this for years apparently so am trying another one in same practice a younger one who deals with heart medication the other one dealt with heart disease so not much different really.

    The specialist has now written to the GP three times on the matter and has now written he must ring him if he needs to but at the same time said he can increase the bisoperol to 10mg per day but told him the adverse effects it has on my boyfriends health ie sleeping 18hours a day.if he does so as I've not seen the letter myself not quite sure if the specialist is actually in agreement with whatever the dr wants to do.boyfriend read it out to me.

You may also like...